Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 179, NWS Jacksonville, FL

July 9, 2001Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 9, 2001, 4:46 PM EDT for Marion County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 9, 2001, 4:46 PM EDT (20:46 UTC)
Expired
Jul 9, 2001, 5:30 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:15 PM EDTThunderstorm WindOcala, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:20 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 9, 3:20 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT MON JUL 9 2001

SURFACE ANALYSIS SHOWING TROUGH EXTENDING FROM OFFSHORE THE MID ATLANTIC
INTO SOUTH CENTRAL GEORGIA. ALOFT...A STRONG ANTICYCLONE WAS OVER THE
NATIONS MID SECTION WITH A RESULTING NW FLOW ALOFT OVER THE CWA. MID LEVEL
IMPULSES CONTINUE TO TRAVERSE THE FLOW ALOFT. THE NEXT ONE WAS LOCATED FROM
THE CAROLINAS TO TENN. THE MESO-ETA AND AVN BRING PVA TO THE AREA BY
LATE TONIGHT INTO TUE AM. IF THIS PANS OUT...WILL SEE BEST CHC PCP TUESDAY
MORNING. WILL THEREFORE INCREASE POPS BEGINNING TONIGHT AND GO 40 TO 50 PCT
ALL AREAS TUESDAY. WITH FRONTAL TROUGH ON TOP OF THE AREA WED-FRI...AND
MOIST AND UNSTABLE AIRMASS IN PLACE...WILL CONTINUE WITH SCATTERED SHOWERS
AND THUNDERSTORMS. MARINE...AS EXPECTED WINDS DECREASED THIS AFTERNOON BUT
WILL INCREASE AGAIN TONIGHT. WILL CONTINUE THAT TREND...BUT HAVE WINDS NO
HIGHER THAN 15 KNOTS.

pPRELIM

AMG 74/94/74/93 3434
SSI 76/91/76/91 3444
JAX 75/92/75/93 3544
GNV 74/92/75/92 3545 08

.JAX...
.FL...NONE.
.GA...NONE.

EIGHT

In the hours before

Special weather statement, Jul 9, 11:45 AM EDT, 5 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-092200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT MON JUL 09 2001

...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA BY MID-AFTERNOON...ESPECIALLY OVER
INTERIOR LOCATIONS. SMALL HAIL...GUSTY WINDS...HEAVY RAINFALL...
AND FREQUENT DEADLY LIGHTNING ARE EXPECTED WITH THE STRONGEST
STORMS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR
SOUNDS OF THUNDER. IF NO SHELTER IS AVAILABLE...FINE A LOW SPOT AWAY
FROM TREES...FENCES AND POLES. STORMS WILL MOVE TO THE SOUTHEAST AT
ABOUT 10 MPH.

IN THE SUWANNEE VALLEY...HUMID CONDITIONS ALONG WITH HIGHS OF 90
TO 95 WILL MAKE IT FEEL LIKE 100 TO 105 DEGREES THIS AFTERNOON.
THESE EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...
DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING
LIGHT-COLORED CLOTHING. CLOUD COVER OVER THE EASTERN HALF OF THE
AREA SHOULD LIMIT AFTERNOON HEATING SOMEWHAT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:51 PM EDTSevere Thunderstorm WarningJAXEchols39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.